MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to character limitation, below field are added from e1- event site name: (b)(6).A supplemental report will be submitted upon completion of our investigation.
 
Event or Problem Description
It was reported by nurse that during iab (intra aortic balloon) therapy, concerns regarding poor arterial waveform quality.She described the waveform as abnormal and inconsistent, even when the patient was not experiencing ectopy.The console screen image showed low pressures (62/50), a poor arterial waveform with whip, and an augmentation of 75 mmhg.No patient harm or injury was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h6, h11 corrected fields: d9.
 
Additional Manufacturer Narrative
Updated data: b4, g3, g6, h1, h2, h11.Corrected data: h4.
 
Additional Manufacturer Narrative
Updated fields: b4, d8, d9, e1 event site email, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions, component code), h11.No decon or visual inspection performed since product was not returned and could not be evaluated.Therefore, we were unable to confirm or determine a root cause for the reported failure.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field: b4; g3; g6; h2; h3; h6 investigation findings, investigation conclusions; h11 corrected fields: g2.No decon or visual inspection performed since product was not returned and could not be evaluated.Since product was not returned and could not be evaluated.Based on the event description, the root cause has been identified as user preference due to poor waveform and suboptimal catheter positioning.(b)(6), an icu rn, reported poor arterial waveform quality while using the cardiosave device.The ecg source was external, and the waveform showed signs of artifact and whip, with low pressures and augmentation.Troubleshooting took place but the waveform quality did not improve.The esp team explained the causes of waveform artifact and discussed catheter positioning recommendations.(b)(6) was advised to consult the attending physician for further intervention and was appreciative of the support.The ecg source was external and likely contributed to signal degradation.Additionally, the catheter tip was positioned at the aortic knob rather than the recommended 2nd¿3rd intercostal space, which may have caused the arterial waveform artifact.Lack of aspiration to verify lumen patency per facility policy also limited troubleshooting options.There was no malfunction of the iab; rather, the customer required assistance to navigate the proper use of the device.The navigation provided was not in response to a iab failure, but solely to guide the healthcare provider in operating the iab correctly.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key22638453
Report Number2248146-2025-0000425
Device Sequence Number13152575
Product Code DSP
UDI-Device Identifier10607567106779
UDI-Public(01)10607567106779(10)3000372063(17)270304(11)240304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01
Device Catalogue Number0684-00-0470-01
Device Lot Number3000372063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer08/13/2025
08/21/2025
08/22/2025
09/02/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/20/2025
08/21/2025
08/22/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE.
Patient Age73 YR
Patient SexMale
Patient Weight96 KG